› Forums › General Melanoma Community › Calling all Sorafenib/Nexavar users-Past and Present › Re: Calling all Sorafenib/Nexavar users-Past and Present
- August 9, 2010 at 8:51 pm
Sorry for the delayed reply. The new board took me a while to get used to. Had to get a username and password.
Anyway – I was on Nexavar for almost 5 years. I started with 2 pills 2X a day along with Temodar which I took once a month for a week. After 2 years I went on the Nexavar exclusively.
The major side effect I had early with the Nexavar was a very itchy and tender scalp. The only relieve I had was to soak it with cold water. I discontinued use for a few days and when I went back on the drug it was much better. One mistake I made was to try to "tough it out" I waited too long after the first symptoms came to stop using it and then it took that much longer until I could start again. I had a couple starts and stops before I got things worked out. Over the two years the other side effects I had were diarehea, I had to stop occasionally for this – especially if I planned on travel. It also make my hands and feet sore and tender but not unbearable. As time went on my symptoms got better or less noticable. I lost most of my body hair although kept it on my head. My hair also got curlier and lighter. My blood pressure got elevated and I did sometimes have some breathing problems when I exercised. Since I have stopped the drug everything is back to normal. I also notice that since I have stopped, exercise is easier – I had just thought I was getting old.
The good news is after this combination of drugs I'm cancer free. I had been stage IV when I started (liver and neck mets)
Best wishes – If you have any more questions let me know.